zbMATH — the first resource for mathematics

Entropic structure and duality for multiple species cross-diffusion systems. (English) Zbl 1366.35065
Summary: This paper deals with the existence of global weak solutions for a wide class of (multiple species) cross-diffusions systems. The existence is based on two different ingredients: an entropy estimate giving some gradient control and a duality estimate that gives naturally \(L^2\) control. The heart of our proof is a semi-implicit scheme tailored for cross-diffusion systems firstly defined in [L. Desvillettes et al., Commun. Partial Differ. Equations 40, No. 9, 1705–1747 (2015; Zbl 1331.35179)] and a (nonlinear Aubin-Lions type) compactness result developed in [the second author, J. Evol. Equ. 16, No. 1, 65–93 (2016; Zbl 1376.46015)] and [B. Andreianov, C. Cancès and the second author, “A nonlinear time compactness result and applications to discretization of degenerate parabolic-elliptic PDEs”, Preprint, arXiv:1504.03891] that turns the (potentially weak) gradient estimates into almost everywhere convergence. We apply our results to models having an entropy relying on the detailed balance condition exhibited by X. Chen, E. S. Daus and A. Jüngel [“Global existence analysis of cross-diffusion population systems for multiple species”, Preprint, arXiv:1608.03696].

35K40 Second-order parabolic systems
35K57 Reaction-diffusion equations
35A01 Existence problems for PDEs: global existence, local existence, non-existence
35B60 Continuation and prolongation of solutions to PDEs
35A35 Theoretical approximation in context of PDEs
Full Text: DOI arXiv
[1] Amann, Herbert, Dynamic theory of quasilinear parabolic equations. I. abstract evolution equations, Nonlinear Anal., 12, 9, 895-919, (1988) · Zbl 0666.35043
[2] Amann, Herbert, Dynamic theory of quasilinear parabolic equations. II. reaction-diffusion systems, Differential Integral Equations, 3, 1, 13-75, (1990) · Zbl 0729.35062
[3] Amann, Herbert, Erratum: “dynamic theory of quasilinear parabolic systems. III. global existence”, [math. Z., 202, (1989), no. 2, 219-250, MR1013086 (90i:35125)], Math. Z., 205, 2, 331, (1990)
[4] B. Andreianov, C. Cancès, A. Moussa, A nonlinear time compactness result and applications to discretization of degenerate parabolic-elliptic PDEs. ArXiv e-prints, April 2015.
[5] Bendahmane, M.; Lepoutre, T.; Marrocco, A.; Perthame, B., Conservative cross diffusions and pattern formation through relaxation, J. Math. Pures Appl., 92, 6, 651-667, (2009) · Zbl 1179.35156
[6] Cañizo, José A.; Desvillettes, Laurent; Fellner, Klemens, Improved duality estimates and applications to reaction-diffusion equations, Comm. Partial Differential Equations, 39, 6, 1185-1204, (2014) · Zbl 1295.35142
[7] Xiuqing Chen, Esther S. Daus, Ansgar Jüngel, Global existence analysis of cross-diffusion population systems for multiple species, 2016. arXiv preprint arXiv:1608.03696. · Zbl 1384.35135
[8] Chen, Li; Jüngel, Ansgar, Analysis of a multidimensional parabolic population model with strong cross-diffusion, SIAM J. Math. Anal., 36, 1, 301-322, (2004), (electronic) · Zbl 1082.35075
[9] Chen, Li; Jüngel, Ansgar, Analysis of a parabolic cross-diffusion population model without self-diffusion, J. Differential Equations, 224, 1, 39-59, (2006) · Zbl 1096.35060
[10] Desvillettes, L.; Lepoutre, T.; Moussa, A., Entropy, duality, and cross diffusion, SIAM J. Math. Anal., 46, 1, 820-853, (2014) · Zbl 1293.35142
[11] Desvillettes, L.; Lepoutre, T.; Moussa, A.; Trescases, A., On the entropic structure of reaction-cross diffusion systems, Comm. Partial Differential Equations, 40, 9, 1705-1747, (2015) · Zbl 1331.35179
[12] Dolzmann, Georg; Hungerbühler, Norbert; Müller, Stefan, Non-linear elliptic systems with measure-valued right hand side, Math. Z., 226, 4, 545-574, (1997) · Zbl 0895.35029
[13] Galiano, Gonzalo; Garzón, María L.; Jüngel, Ansgar, Semi-discretization in time and numerical convergence of solutions of a nonlinear cross-diffusion population model, Numer. Math., 93, 4, 655-673, (2003) · Zbl 1018.65115
[14] Hoang, Luan T.; Nguyen, Truyen V.; Phan, Tuoc V., Gradient estimates and global existence of smooth solutions to a cross-diffusion system, SIAM J. Math. Anal., 47, 3, 2122-2177, (2015) · Zbl 1321.35083
[15] Ansgar Jüngel, The boundedness-by-entropy principle for cross-diffusion systems, 2014. arXiv preprint arXiv:1403.5419. · Zbl 1326.35175
[16] Jüngel, Ansgar; Stelzer, Ines Viktoria, Entropy structure of a cross-diffusion tumor-growth model, Math. Models Methods Appl. Sci., 22, 7, 1250009, (2012), 26 · Zbl 1241.35119
[17] Ansgar Jüngel, Nicola Zamponi, Boundedness of weak solutions to cross-diffusion systems from population dynamics, 2014. arXiv preprint arXiv:1404.6054. · Zbl 1381.35078
[18] Ansgar Jüngel, Nicola Zamponi, A cross-diffusion system derived from a fokker-planck equation with partial averaging, 2016. arXiv preprint arXiv:1601.05039. · Zbl 1371.35145
[19] Kim, Jong Uhn, Smooth solutions to a quasi-linear system of diffusion equations for a certain population model, Nonlinear Anal., 8, 10, 1121-1144, (1984) · Zbl 0551.92012
[20] Le, Dung; Nguyen, Toan Trong, Global existence for a class of triangular parabolic systems on domains of arbitrary dimension, Proc. Amer. Math. Soc., 133, 7, 1985-1992, (2005) · Zbl 1068.35042
[21] Le, Dung; Nguyen, Toan Trong, Everywhere regularity of solutions to a class of strongly coupled degenerate parabolic systems, Comm. Partial Differential Equations, 31, 1-3, 307-324, (2006) · Zbl 1096.35030
[22] Leray, Jean; Lions, Jacques-Louis, Quelques résultats de višik sur LES problèmes elliptiques nonlinéaires par LES méthodes de minty-Browder, Bull. Soc. Math. France, 93, 97-107, (1965) · Zbl 0132.10502
[23] Lou, Yuan; Martínez, Salomé; Ni, Wei-Ming, On \(3 \times 3\) Lotka-Volterra competition systems with cross-diffusion, Discrete Contin. Dyn. Syst., 6, 1, 175-190, (2000) · Zbl 1008.92035
[24] Lou, Yuan; Winkler, Michael, Global existence and uniform boundedness of smooth solutions to a cross-diffusion system with equal diffusion rates, Comm. Partial Differential Equations, 40, 10, 1905-1941, (2015) · Zbl 1332.35172
[25] Moussa, A., Some variants of the classical Aubin-Lions lemma, J. Evol. Equ., 16, 1, 65-93, (2016) · Zbl 1376.46015
[26] Pierre, Michel; Schmitt, Didier, Blowup in reaction-diffusion systems with dissipation of mass, SIAM J. Math. Anal., 28, 2, 259-269, (1997) · Zbl 0877.35061
[27] Shigesada, Nanako; Kawasaki, Kohkichi; Teramoto, Ei, Spatial segregation of interacting species, J. Theoret. Biol., 79, 1, 83-99, (1979)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.